Discussions that mention dopamine

Addiction & Recovery board


Kind,

If your doctor is reluctant about switching you to Valium then you need to refer her to the Ashton Manual where Dr. Ashton recommends the switch. Also, know that if you you are adamant with her about wanting the switch she will likely just do it. Any opposition she will have to it would be rooted in her not fully understanding why. Since both are benzodiazepines, if you are already on one there is no rational reason against switching to other. As human beings though we are always curious critters about sometimes having to know why about things before feeling ok with it. Just stand your ground and she will likely just do it. If you make it easy for her to say no, well.....

Kind, I must tell ya that mixing alcohol and benzodiazepines is a huge NONO; very serious interaction risks. The most notable among cases was that of Karen Ann Quinlan in the 70s. She was in a comatose vegetative state for over a decade before she died. She was in her early 20s, no other health problems, no alcohol or drug problems....she just mixed alcohol and a benzodiazepine one night and the chemistry cocktail blew up. Not preaching...just making sure you know your risks.

I have been through Xanax WDs so I definitely know the feeling of needing something to help cope. The Valerian helped me a lot, along with B-Complex and L-Tyrosine and HTP5..made a big difference...and HOT baths...lots of em. Benadryl helps too, but I probably wouldn't use the Benadryl if you are still on the benzodiazepine since some studies are showing it may increase risks of benzodiazepine withdrawal seizure. But, you have tapered low enough now that you are not likely to have risks of seizure. Those risks are associated with abruptly stopping from higher dose level. You might ask your doctor when she calls if you are considering it. More than anything else however, 20-30 min of walking a day will make a major difference....gets your body's own natural endorphins and dopamine factory working for you.